Texas, 2005Damaging Wind in Texas, March 26, 2005
March 26, 2005 · NWS MAF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 26, 2:52 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 26, 2:52 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CST SAT MAR 26 2005
.SHORT TERM...
BEST HEIGHT FALLS WILL OCCUR ACROSS WEST TEXAS AND SOUTHEAST NEW
MEXICO DURING THIS EVENING AS THE CORE/CENTER OF AN AMPLIFYING
MID/UPPER LEVEL LOW TRACKS EASTWARD ACROSS THE PERMIAN BASIN. WILL
CONTINUE SCATTERED SHOWERS AND A FEW THUNDERSTORMS INTO THE EVENING
HOURS...AS COLD CORE 500MB TEMPERATURES OF -27C AND EXIT REGION OF A
90KT MID-LEVEL JET PASSING ACROSS WEST TEXAS PROVIDES STEEPENING
LAPSE RATES ALOFT AND LINGERING POCKETS OF LIFT/ASCENT. AS INDICATED
IN LATEST SPC OUTLOOK...MARGINALLY SEVERE HAIL WITH THE STRONGEST
STORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
PRECIP WILL END FROM WEST TO EAST LATER TONIGHT...CLEARING THE
EASTERN PERMIAN BASIN BY DAYBREAK EASTER SUNDAY. AS THE STRONGER
COLD AIR ADVECTION FROM THE NORTH COMMENCES AND THE 850MB 0C
ISOTHERM POKES SOUTHWARD INTO THE CWFA OVERNIGHT...MAY SEE A BRIEF
CHANGEOVER FROM RAIN TO A RAIN/SNOW MIX ACROSS THE NORTHERN PERMIAN
BASIN AND LEA COUNTY NM BY MIDNIGHT...NEAR THE TAIL END OF THE
PRECIP DURATION.
.LONG TERM...
LOW LEVEL MOISTURE WILL BE SCANT SUNDAY THROUGH TUESDAY BEHIND
THIS SYSTEM AS GULF MOISTURE WILL BE WIPED OUT. LOOKS LIKE FAST
FLOW WITH STORM SYSTEMS PASSING BY TO THE NORTH MID TO LATE NEXT WEEK.
FORECAST AREA SHOULD BE ON THE WARM AND DRY SIDE OF THESE SYSTEMS WITH
HIGH WINDS AND FIRE WEATHER THE MAIN CONCERN...IF SYSTEMS DO NOT DIG
FURTHER SOUTH THAN CURRENTLY ADVERTISED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 36 61 39 78 / 70 0 0 0
CARLSBAD NM 33 66 40 82 / 40 0 0 0
DRYDEN TX 40 69 45 81 / 30 0 0 0
FORT STOCKTON TX 38 66 45 86 / 30 0 0 0
GUADALUPE PASS TX 28 60 41 74 / 30 0 0 0
HOBBS NM 32 66 41 82 / 40 0 0 0
MARFA TX 29 62 31 77 / 30 0 0 0
MIDLAND INTL AIRPORT TX 35 64 41 81 / 60 0 0 0
ODESSA TX 36 65 41 82 / 50 0 0 0
WINK TX 37 67 40 87 / 50 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST SATURDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST SATURDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
AND GUADALUPE MOUNTAINS.
&&
01/12Hazardous weather outlook, Mar 26, 3:00 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CST SAT MAR 26 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-272035-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
300 PM CST SAT MAR 26 2005 (135 PM MST SAT MAR 26 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE PERMIAN BASIN AND
SOUTHEAST NEW MEXICO PLAINS THIS EVENING. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING HAIL...BRIEF GUSTY WINDS AND FREQUENT
LIGHTNING.
A WINTERY MIX OF RAIN SHOWERS AND SNOW SHOWERS IS POSSIBLE
ACROSS THE NORTHERN PERMIAN BASIN AFTER MIDNIGHT. LITTLE OR
NO ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 26, 3:55 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 PM CST SAT MAR 26 2005
TXZ060-067-262245-
WARD TX-WINKLER TX-
355 PM CST SAT MAR 26 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN WARD AND SOUTHEASTERN
WINKLER COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF WICKETT AT 352 PM
CST...MOVING SOUTHEAST AT 20 MPH. NO SEVERE WEATHER IS EXPECTED.
HOWEVER...SMALL HAIL COULD ACCOMPANY THIS STORM AS IT MOVES NEAR
MONAHANS. NO WARNINGS ARE ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Winkler
- When
- March 26, 4:29 PM CST
- Where
- Winkler County, 3 mi NW of Wink
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 31.783, -103.183
High based convection resulted in severe wind gusts near Wink. A gust to 62 MPH was recorded at the Winkler County Airport. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 26, 20052 injured · $2.6 million · F1 · 45 events
- Hail in Florida, March 26, 2005$2.5 million · 2.75 in hail · 1 event
- Damaging Wind in Florida, March 26, 2005$1.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, March 26, 2005$155,000 · 3 in hail · 2 events
- Tornado and Hail in Louisiana, March 26, 2005$110,000 · F0 · 5 events
- Hail in Alabama, March 26, 2005$50,000 · 2.75 in hail · 7 events
- Hail and Damaging Wind in Alabama, March 26, 2005$41,000 · 1.75 in hail · 2 events
- Hail in Alabama, March 26, 2005$18,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Texas, March 26, 2005$7,000 · 1 in hail · 11 events
- Hail in Alabama, March 26, 2005$15,000 · 2.75 in hail · 1 event
- High Wind in Oregon, March 26 to 27, 200587 kt wind · 9 events
- Heavy Snow in Kansas, March 26, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442265.